Students Staff

Publications for Dr Nigel Newton

Journal Publications

Newton, N.J., and Mitter, S.K.; Variational Bayes and a problem of reliable communication: II. Infinite systems, Journal of Statistical Mechanics: Theory and Experiment, doi:10.1088/1742-5468/2012/11/P11008 (2012)

Newton, N.J.; An infinite-dimensional statistical manifold modelled on Hilbert space, Journal of Functional Analysis, 263 (2012), pp. 1661-1681.

Newton, N.J., and Mitter, S.K.; Variational Bayes and a problem of reliable communication I: finite systems, Communications in Information and Systems, 10 (2010), pp. 155-182.

Newton, N.J.; Interactive statistical mechanics and nonlinear filtering, Journal of Statistical Physics, 133 (2008), pp. 711-737.

Newton, N.J.; Dual nonlinear filters and entropy production, SIAM Journal on Control and Optimization, 46 (2007), pp. 1637-1663.

Newton, N.J.; Dual Kalman-Bucy filters and interactive entropy production, SIAM Journal on Control and Optimization, 45 (2006), pp. 998-1016.

Mitter, S.K., and Newton, N.J.; Information and entropy flow in the Kalman-Bucy filter, Journal of Statistical Physics, 118:1 (2005), pp. 145-178.

Mitter, S.K., and Newton N.J.; A variational approach to nonlinear estimation, SIAM Journal on Control and Optimization, 42 (2003), pp. 1813-1833.

Newton, N.J.; Data synchronisation and noisy environments, IEEE Transactions on Information Theory, 48 (2002), pp. 2253-2262.

Newton, N.J.; Approximations to nonlinear filters based on quantisation, Monte Carlo Methods and Applications, 7 (2001), pp. 311-320.

Newton, N.J.; Observations sampling and quantisation for continuous-time estimators, Stochastic Processes and their Applications, 87 (2000), pp. 311-337.

Newton, N.J.; Observations pre-processing and quantization for nonlinear filters, SIAM Journal on Control and Optimization, 38:2 (2000), pp. 482-502.

Newton, N.J.; Variance reduced Monte Carlo methods for PDEs, Zeitschrift fur Angewandte Mathematik und Mechanik, 76:S3 (1996), pp. 327-330.

Newton, N.J.; Numerical methods for stochastic differential equations, Zeitschrift fur Angewandte Mathematik und Mechanik, 76:S3 (1996), pp. 211-214.

Newton, N.J., and Schill, D.W.; Nonlinear methods for frame alignment, Electronics Letters, 32:6 (1996), pp. 523-524.

Newton, N.J.; Variance reduction for simulated diffusions, SIAM Journal on Applied Mathematics, 54:6 (1994), pp. 1780-1805.

Newton, N.J.; Asymptotically efficient Runge-Kutta methods for a class of Ito and Stratonovich equations, SIAM Journal on Applied Mathematics, 51:2 (1991), pp. 542-567.

Newton, N.J.; An efficient approximation for stochastic differential equations on the partition of symmetrical first passage times, Stochastics and Stochastics Reports, 29 (1990), pp. 227-258.

Newton, N.J.; An asymptotically efficient difference formula for solving stochastic differential equations, Stochastics, 19 (1986), pp. 175-206.

Book Contributions

Newton, N.J.; Dual Filters, Path Estimators and Information, Chapter 17 in: D. Crisan and B. Rozovskii (eds.), The Oxford Handbook of Nonlinear Filtering, Oxford University Press (2011), pp. 471-499.

Newton, N.J.; Continuous-time Monte Carlo methods and variance reduction, in: L.C.G. Rogers and D. Talay (eds.), Numerical Methods in Finance, Cambridge University Press, (1997), pp. 22-42.

Newton, N.J.; Making digital decisions, Chapter 5 in: E. Jones (ed.), Digital Transmission, McGraw-Hill, (1993).

Recent Conference Publications

Newton, N.J.; Infinite-dimensional manifolds of finite-entropy probability measures, in: F. Nielsen and F. Barbaresco (eds.), Geometric Science of Information: First International Conference, GSI 2013, Paris, August 28-30, 2013, Proceedings, Lecture Notes in Computer Science, 8085, Springer (2013), pp. 713-720.

<< Back